Hail, Morton
- When
- September 18, 8:21 AM CST
- Where
- Morton County, 10 mi E of Hebron
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 46.900, -101.817
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Sep 18, 1:00 AM CST, 7 hours 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 200 AM CDT WED SEP 18 2002 MAIN FOCUS TODAY IS WINDS AND SHOWERS/THUNDERSTORMS. MODELS IN GOOD AGREEMENT WITH PLACEMENT OF MAIN FEATURES. SURFACE TROUGH EXTENDS FROM MINOT/DEVILS LAKE TO JUST WEST OF BISMARCK TO A LOW IN WESTERN SOUTH DAKOTA. VERY TIGHT SURFACE PRESSURE GRADIENT IS DEVELOPING ON THE WEST SIDE OF THE TROUGH...ESPECIALLY CLOSER TO THE LOW. H850 WINDS ON THE WEST SIDE OF THE TROUGH ARE PROGGED TO BE 40-45 KNOTS...SO EXPECT SOME SURFACE GUSTS OVER 40 MPH. WILL ISSUE WIND ADVISORY FOR WESTERN COUNTIES (ISN AND DIK). TROUGH MAKES ITS WAY SLOWLY EASTWARD TODAY...SO NORTH WINDS EXPECTED TO INCREASE TO 20 TO 30 MPH OVER MINOT/BISMARCK DURING THE AFTERNOON. JAMESTOWNS WINDS PICK UP TONIGHT AND WILL GO 20 TO 30 MPH THERE. MAIN FOCUS FOR SHOWERS/THUNDERSTORMS TODAY IS LARGE VORT MAX OVER CENTRAL SOUTH DAKOTA MAKING ITS WAY NORTHWARD TOWARDS THE ND BORDER. THIS IS ASSOCIATED WITH A LINE OF THUNDERSTORMS OVER EASTERN/CENTRAL SOUTH DAKOTA. THIS VORT IS PROGGED TO AFFECT MUCH OF THE DAKOTAS TODAY AND THE CENTRAL AND EAST TONIGHT. SYSTEM MOVES EASTWARD TONIGHT WITH LINGERING PRECIP CHANCES MAINLY THIS EVENING. WEST TO SOUTHWEST FLOW RETURNS ON THURSDAY AHEAD OF NEXT MAIN COLD FRONT SYSTEM. THIS FAST-MOVING COLD FRONT WILL LEAD TO SMALL PRECIP CHANCES BUT HIGH TEMPS ONLY IN THE 60S FOR FRIDAY. .BIS...WIND ADVISORY TODAY WEST (ISN...DIK...HEI) VINING
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-181300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 425 AM CDT WED SEP 18 2002 ...NO SEVERE THUNDERSTORMS FORECAST TODAY... A TROUGH OF LOW PRESSURE WILL MOVE FROM CENTRAL TO EASTERN NORTH DAKOTA TODAY. THERE IS A GOOD CHANCE OF THUNDERSTORMS TODAY AS UPPER LEVEL ENERGY MOVING NORTHWARD FROM THE CENTRAL PLAINS BRINGS SOME MOISTURE AND DESTABILIZES THE ATMOSPHERE. HOWEVER...ANY STORMS THAT FORM ARE NOT EXPECTED TO BECOME SEVERE OVER WESTERN AND CENTRAL NORTH DAKOTA. SKYWARN WEATHER SPOTTERS WILL NOT NEED TO BE ACTIVATED TODAY. VINING
The Bismarck radar (KBIS), 82 km away, was scanning. The volume nearest the first event began at 14:22 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2002Every state in 2002This day in weather historyWarnings in North Dakota, September 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5315735.